Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 19, 2016Clarke County, Jackson County, Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2016, 5:45 PM EDT for Clarke County, Jackson County, Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 5:45 PM EDT (21:45 UTC)
Expired
Aug 19, 2016, 6:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

Counties Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS82 KFFC 192145
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 19 2016
 
GAZ025-027-036-192215-
MADISON GA-CLARKE GA-JACKSON GA-
545 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM APPLE VALLEY TO NEAR SANDY CREEK RECREATION AREA TO
BEECHWOOD HILLS...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...ARCADE...NICHOLSON...
WINTERVILLE...ILA...HULL...ATHENS-CLARKE
COUNTY...WHITEHALL...NEESE... DIAMOND HILL...APPLE
VALLEY...BEECHWOOD HILLS...BEAR CREEK RESERVOIR... WESTGATE
PARK...SANDY CREEK RECREATION AREA...PEACH STATE SPEEDWAY AND STATE
BOTANICAL GARDEN OF GA.

LAT...LON 3414 8320 3401 8324 3400 8327 3398 8327
      3396 8326 3395 8328 3393 8327 3390 8328
      3390 8339 3393 8342 3393 8351 3404 8354
      3415 8362 3421 8341 3420 8340 3421 8337
      3423 8334
TIME...MOT...LOC 2145Z 247DEG 22KT 3415 8348 3407 8339 3395 8340 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:18 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 19, 3:18 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT FRI AUG 19 2016

.SHORT TERM /Tonight through Saturday Night/...

Radar is quite colorful once again this afternoon. Highest coverage
is across NW Georgia...with more scattered convection across metro
ATL and into central Ga around Macon.

Regional data reveals subtropical mid-level ridging has been shunted
to our south...exposing the state to a somewhat more enhanced SW
flow with a belt of embedded vort maxes extending across the lower
MS Valley NE into the TN Valley. Of mention is one that lies across
central TN at AFD time (likely convectively enhanced by small MCS
that has been slowly moving east across TN today) with a weak lobe
trailing into northern AL. Lift provided by this wave...along with
20-25kt of mid level flow has allowed more of a linear-type
structure to storms across NW Ga. A weak sfc trough axis still
exists across N Ga in response to weak low pressure on lee side of
Carolina/VA Appalachian Mtns...which even tho it's diffuse...could
aid in convective enhancement. Weak shear and instability (SBCAPE
1000-2000J/kG) should keep this convection tame though can't rule
out a few strong storms.

Further south across metro ATL and central Ga...more of a diurnally
driven scattered nature to the storms. Although lift is
weaker...less early morning cloud cover has led to stronger diabatic
heating...allowing for higher instability. Could also see a few
strong storms with mainly a gusty wind threat. Although flow is a
touch quicker today...heavy rain threat still present across all
areas.

Coverage and intensity of convection will weaken after
sunset...though with a disturbed flow will likely see a few nuisance
showers persist through midnight or so. Low temps in the 70s.

For Saturday...we get to do this all over again as a seasonably
strong mid level trough digs into the Midwest...allowing a train of
subtle waves to move across the SE states and take advantage of
plentiful deep layer moisture and daytime heating. Highest coverage
again looks to be across north Ga in the afternoon. Hang in
there...this trough will push a sfc cold front towards the area
near the end of the short term...see long term for details.

Kovacik

.LONG TERM /Sunday through Friday/...

No significant changes to the medium range model trends through the
extended forecast period with the 12Z cycle. Subsequently...made
minimal changes to the extended forecast grids for this forecast.
Still some uncertainty concerning how far south the the more
substantial frontal boundary that moves into the region early next
week will go. Enough of a push is expected to at least take the
front through the majority of the forecast area. \

please see the previous long term forecast discussion below.

20

PREVIOUS LONG TERM DISCUSSION /Saturday Night through Thursday/...
A cold front will approach the TN valley Saturday night and move
into n GA on Sunday. The front is expected to move to central GA
Sunday night/Monday morning and then is expected to become stationary
late Monday into Wednesday. As the front moves to central to s
GA...dry surface high pressure moves across the central-southern
Appalachians to the ne states Monday into Thursday with a much drier
airmass moving over n and parts of central GA during the period.

Highest pops will be across n and portions of central GA Saturday night
and Sunday. As drier air moves over the area...expecting pops over
portions of central GA for Monday. Moisture tries to move n on Tuesday
with the best pops over central GA and this trend continues on Wednesday
and Thursday...however the GFS and European models are inconsistent
with there handling of precip amounts.

A cool down is in store starting Sunday night over n and portions of
central GA and this looks to continue into mid week. Monday night
looks to be the coolest with lows in the upper 50s and 60s over a
large portion of the area.

BDL

&&

.PREV DISCUSSION... /Issued 148 PM EDT FRI AUG 19 2016/

AVIATION...
18Z Update...
Scattered thunderstorms likely to exist near/at all TAF sites
this afternoon...with TEMPO covering this until ~23Z. Scattered
showers could persist into a portion of the overnight. SCT-BKN
mid-level deck looks likely again late tonight into the early
morning hours Saturday...until mid-morning cu field develops.
Convection likely again Sat afternoon...especially across
northern TAF sites. Winds still remain on the west side. Speeds a
touch higher Sat afternoon 10-15KT.

//ATL Confidence...18Z Update...
Medium to high on all elements

Kovacik

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  73  90 /  40  50  30  40
Atlanta         73  89  74  88 /  40  50  30  50
Blairsville     67  81  68  82 /  40  60  50  70
Cartersville    71  87  72  87 /  50  60  40  60
Columbus        75  92  74  90 /  30  40  30  50
Gainesville     72  86  72  86 /  40  60  40  50
Macon           74  93  74  92 /  30  40  30  40
Rome            72  88  72  86 /  50  60  50  70
Peachtree City  72  89  72  89 /  30  50  30  50
Vidalia         75  95  75  95 /  30  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....20
AVIATION...Kovacik
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT FRI AUG 19 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT FRI AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT.

WEATHER HAZARDS EXPECTED...

A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT
LIGHTNING...AND SOME STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL
GEORGIA SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH
AND CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. SOME OF THE STORMS
WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY
RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND
STREAMS THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 5:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT FRI AUG 19 2016

GAZ025-035>037-192145-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-
519 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCONEE...BARROW...CLARKE
AND SOUTHERN JACKSON COUNTIES UNTIL 545 PM EDT...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS OVER BEAR CREEK
RESERVOIR... OR NEAR JEFFERSON...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...WATKINSVILLE...ATHENS...STATHAM...ARCADE...NICHO
LSON... HOSCHTON...WINTERVILLE...BOGART...BETHLEHEM...HULL...ATHENS-
CLARKE COUNTY... WHITEHALL...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...SANDY CREEK RECREATION AREA...STATE BOTANICAL GARDEN OF
GA...FORT YARGO STATE PARK AND BARRETTS MILL.

LAT...LON 3416 8336 3412 8336 3405 8339 3400 8326
      3399 8327 3398 8327 3396 8326 3395 8328
      3390 8324 3388 8325 3386 8359 3388 8358
      3389 8363 3391 8364 3392 8367 3390 8375
      3409 8377 3418 8338
TIME...MOT...LOC 2119Z 266DEG 22KT 3402 8354
Special weather statement, Aug 19, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI AUG 19 2016

GAZ038-039-192215-
OGLETHORPE GA-WILKES GA-
529 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OGLETHORPE AND
WILKES COUNTIES UNTIL 615 PM EDT...

AT 529 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAYLE...OR 10 MILES
SOUTHEAST OF LEXINGTON...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TIGNALL...RAYLE...NEWTOWN...CELESTE...FLORAL HILL...MALLORYSVILLE...
JACKSONS CROSSROADS...NORMAN...DELHI...DANBURG AND PHILOMATH.

LAT...LON 3383 8260 3379 8258 3372 8294 3373 8295
      3372 8297 3370 8303 3371 8306 3370 8310
      3384 8315 3398 8280 3397 8278 3399 8272
      3399 8266 3398 8265 3386 8261 3387 8258
      3387 8257
TIME...MOT...LOC 2129Z 249DEG 20KT 3380 8295
Special weather statement, Aug 19, 5:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT FRI AUG 19 2016

GAZ033-043-044-192215-
NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
531 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTH FULTON AND
DOUGLAS COUNTIES UNTIL 615 PM EDT...

AT 531 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CHAPEL HILL TO NEAR CHATTAHOOCHEE HILL COUNTRY...AND
MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...EAST POINT...UNION CITY...COLLEGE PARK...
FAIRBURN...PALMETTO...CHATTAHOOCHEE HILL COUNTRY...CHAPEL HILL...
SANDTOWN...CASCADE HEIGHTS AND CAMPBELLTON.

LAT...LON 3372 8476 3375 8444 3364 8445 3365 8446
      3355 8446 3352 8459 3350 8461 3351 8462
      3351 8475 3353 8482 3355 8483 3357 8481
      3358 8485
TIME...MOT...LOC 2131Z 268DEG 16KT 3367 8471 3355 8479
Special weather statement, Aug 19, 5:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT FRI AUG 19 2016

GAZ024-192200-
BANKS GA-
534 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 600 PM EDT...

AT 533 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLINGSWORTH...OR
NEAR HOMER...MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HOMER...LULA...PINEFIELD CROSSROADS AND HOLLINGSWORTH.

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3431 8338 3427 8359 3430 8362 3438 8366
      3441 8365 3442 8362 3444 8361 3445 8359
      3449 8354
TIME...MOT...LOC 2133Z 261DEG 14KT 3439 8357
Special weather statement, Aug 19, 5:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT FRI AUG 19 2016

GAZ038-192215-
OGLETHORPE GA-
539 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OGLETHORPE COUNTY UNTIL
615 PM EDT...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS OVER SMITHONIA...OR 7 MILES
NORTH OF LEXINGTON...MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CRAWFORD...ARNOLDSVILLE...POINT PETER...SMITHONIA...DUNLAP AND
VESTA.

LAT...LON 3392 8288 3386 8327 3391 8324 3395 8328
      3396 8326 3398 8327 3400 8326 3401 8324
      3400 8322 3405 8314 3403 8310 3403 8309
      3402 8305 3405 8298 3403 8293 3401 8294
      3401 8291 3398 8285 3394 8283
TIME...MOT...LOC 2139Z 259DEG 17KT 3397 8316
Special weather statement, Aug 19, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 19 2016

GAZ025-027-036-192215-
MADISON GA-CLARKE GA-JACKSON GA-
545 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM APPLE VALLEY TO NEAR SANDY CREEK RECREATION AREA TO
BEECHWOOD HILLS...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...ARCADE...NICHOLSON...
WINTERVILLE...ILA...HULL...ATHENS-CLARKE
COUNTY...WHITEHALL...NEESE... DIAMOND HILL...APPLE
VALLEY...BEECHWOOD HILLS...BEAR CREEK RESERVOIR... WESTGATE
PARK...SANDY CREEK RECREATION AREA...PEACH STATE SPEEDWAY AND STATE
BOTANICAL GARDEN OF GA.

LAT...LON 3414 8320 3401 8324 3400 8327 3398 8327
      3396 8326 3395 8328 3393 8327 3390 8328
      3390 8339 3393 8342 3393 8351 3404 8354
      3415 8362 3421 8341 3420 8340 3421 8337
      3423 8334
TIME...MOT...LOC 2145Z 247DEG 22KT 3415 8348 3407 8339 3395 8340

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:01 PM EDTSpecial Weather StatementFFCCrisp59 min
Aug 18, 8:15 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Aug 18, 11:11 PM EDTSpecial Weather StatementFFCWebster64 min
Aug 19, 1:57 PM EDTSpecial Weather StatementFFCPike33 min
Aug 19, 2:00 PM EDTSpecial Weather StatementFFCMeriwether30 min
Aug 19, 2:45 PM EDTSpecial Weather StatementFFCBaldwin30 min
Aug 19, 2:48 PM EDTSpecial Weather StatementFFCWilcox42 min
Aug 19, 3:35 PM EDTSpecial Weather StatementFFCJones40 min
Aug 19, 3:43 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 19, 3:51 PM EDTSpecial Weather StatementFFCDawson24 min
Aug 19, 3:55 PM EDTSpecial Weather StatementFFCMorgan35 min
Aug 19, 4:25 PM EDTSpecial Weather StatementFFCPaulding35 min
Aug 19, 4:28 PM EDTSpecial Weather StatementFFCDouglas32 min
Aug 19, 4:32 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 19, 4:38 PM EDTSpecial Weather StatementFFCCrawford, Peach37 min
Aug 19, 5:03 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Aug 19, 5:14 PM EDTSpecial Weather StatementFFCDouglas46 min
Aug 19, 5:19 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson26 min
Aug 19, 5:29 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes46 min
Aug 19, 5:31 PM EDTSpecial Weather StatementFFCDouglas44 min
Aug 19, 5:34 PM EDTSpecial Weather StatementFFCBanks26 min
Aug 19, 5:39 PM EDTSpecial Weather StatementFFCOglethorpe36 min
Aug 19, 5:47 PM EDTSpecial Weather StatementFFCCoweta, Heard28 min
Aug 19, 5:54 PM EDTSpecial Weather StatementFFCDooly36 min
Aug 19, 6:16 PM EDTSpecial Weather StatementFFCClayton, Rockdale44 min
Aug 19, 6:30 PM EDTSpecial Weather StatementFFCCoweta, Fayette30 min
Aug 19, 7:21 PM EDTSpecial Weather StatementFFCNewton24 min
Aug 19, 7:22 PM EDTSpecial Weather StatementFFCButts38 min
Aug 19, 7:52 PM EDTSpecial Weather StatementFFCMorgan23 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.